| Model Number |
APB-2-4-3D-ES |
| Medical Device Problem Codes |
Detachment of Device or Device Component (2907); Physical Resistance/Sticking (4012)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
09/17/2024
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Continuation of d10: product id 145-5091-150 (lot: b715419); explant date n/a product id apb-2-4-3d-es (lot: 228484371); product type: medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Event or Problem Description
Medtronic received a report that two axium coils encountered resistance in the echelon catheter.One axium coil was found prematurely detached and the other axium coil had difficulty with positioning.The patient was undergoing endovascular aneurysm repair for treatment of a saccular, ruptured aneurysm in the posterior communicating artery with a max diameter of 3 mm and a 2.5 mm neck diameter.The accessed vessel was the femoral artery with a diameter of 8 mm. it was noted the patient's blood flow was normal and vessel tortuosity was minimal.It was reported that the doctor proceeds to pass the chaperon simons 6fr guiding catheter, then requests the 45°echelon microcatheter, purges it and passes it with a synchro micro guide, the microcatheter ascends normally, placed it in the right posterior communicating segment, the vessel was observed without tortuosity, the doctor inserted the microcatheter into the aneurysm without problem.When passing the first coil apb-2-4-3d-es (lot # 228484370), it did not pass through the hub of the microcatheter, an attempt is made to pass it on multiple occasions without success, the doctor requested another coil of the same reference apb-2-4-3d-es it is purged , it is passed through the microcatheter, it managed to advance through the hub, but with a lot of resistance before reaching the coils to the aneurysm, this is evident under fluoroscopy that it was released inside the microcatheter, the specialist passed another echelon of 45 to pass the first coils that did not advance through the hub, the same thing happens, it does not advance through the microcatheter.It was reported coil resistance/stuck in catheter hub occurred.The device was stuck in the middle of the catheter.There was no catheter or coil damage observed.It was reported premature detachment occurred as the coil was released in the microcatheter.The pushwire was not bent or broken.There was friction or difficulty during delivery.The physician did not reposition the coil.The physician did not attempt to detach the coil.The physician did rotate the delivery pusher during the procedure.The continuous flush was administered during the procedure.It was reported there was catheter resistance in the middle section of the catheter.For axium coil (lot # 228484371) it was reported there was coil resistance/ stuck in the middle of the catheter.There was not catheter or coil damage observed.Difficult placement occurred.The coil was not implanted in the intended location.There were no additional steps or surgical interventions required to remove or secure the coil.The device did not jump during deployment.There was no vessel damage.The tip of the catheter was not under stress.The tip of the catheter did not move during deployment.The physician did not rotate the delivery pusher during the procedure.The aneurysm did not rupture.There was no medical or surgical intervention needed to prevent a permanent impairment of a function.The event did not lead to or extend patient hospitalization.The reported device and any accessory devices were prepared as indicated in the instructions for use (ifu).The catheter was flushed as indicated in the ifu.No patient symptoms or further complications were reported as a result of this event.Ancillary devices include a chaperon simons 6fr guide catheter, echelon 45 degree microcatheter, and synchro guidewire.
Event or Problem Description
Additional information was received that the cause of resistance was not determined.The specialist confirmed that the coil never passed from the hub and when the other batch passed, it detached inside the microcatheter.Resistance occurred in the proximal section.It was noted that the coil that was released in the catheter came out of the sheath with a little traction.
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Event or Problem Description
Additional information received that during preparation, the introducer sheath was held vertically when the implant coil was returned inward during hydration.
Additional Manufacturer Narrative
Additional Manufacturer Narrative
H3: product analysis #818606086:equipment used: video inspection system (m-85519), ruler (m-83360), camera (panasonic lumix dmc-zs5, in-house mandrel, an in-house coil (model: apb-4-12-3d-ss lot: a158525) drawing(s) referenced: dwgs145-5091-150 rev.Au as found condition: the echelon-10 micro catheter and two axium prime devices were returned for analysis within a shipping box; within a sealed plastic biohazard pouch; and within two opened outer cartons.(pli-10) axium prime device was returned further within a dispenser coil and within an introducer sheath.(pli-20 pli-30) axium prime device and echelon-10 micro catheter were returned further within an opened axium prime outer carton.Visual inspection/damage location details: (pli-10) no damages or irregularities were found with the introducer sheath.The actuator interface was found securely attached to the coupler tube.The break indicator was found undamaged.No evidence of detachment attempts was found at this location.The axium prime pusher was found bent at ~123.0cm from the proximal end (figure g).The axium prime implant coil was still attached to the pusher (figure h).The implant coil was found damaged within the introducer sheath (figures i <(><<)>(><(>&<)><(> <<)>)> j).(pli-20 <(><<)>(><(>&<)><(><<)>)> pli-30) the axium prime pusher was found bent in multiple locations between ~7.0cm and ~14.0cm (figure m) and between ~81.0cm and ~84.0cm (figure n) from the proximal end.No damages or irregularities were found with the introducer sheath.The sheath was found within an rhv and within the echelon-10 hub.The sheath was not fully seated within the hub (figure p).The axium prime implant coil was still attached to the pusher (figure o) and found severely stretched within the introducer sheath, rhv and echelon-10 hub (figures o, p, <(><<)>(><(>&<)><(><<)>)> q).The implant coil tip was still attached to the implant and found stuck within the hub (figure q).No breaks were found with the implant coil.No damages were found with the echelon-10 hub, micro catheter body, distal tip, or marker bands.Testing/analysis: the two axium prime coils could not be used for resistance testing due to the damaged conditions.The echelon-10 total length (to the proximal marker band) was measured to be ~152.4cm and the useable length (to the proximal marker band) was measured to be ~144.4cm which is within specification (specification: total (ref) = 152cm; usable = 144.0 cm ± 1.5cm).The echelon-10 micro catheter was flushed, water exited from the distal tip.An in-house coil was inserted into the hub, and it became stuck soon after entering.A mandrel was inserted into the hub and a step was found between the grilamid and proximal catheter (braid/inner liner) (figure s).The inner diameter of the hub was measured to be 0.0165¿, which is within specification (specification: 0.0165¿ minimum).Conclusion: based on the device analysis and reported information, the customer¿s report of ¿resistance at hub¿ and ¿catheter resistance at hub¿ were confirmed.The investigation determined that the cause of the resistance was a due to a ¿step¿ between the grilamid and the proximal catheter.The step in the hub is formed when grilamid (nylon tubing) is not fully fused on to the catheter during hub assembly.The potential for forming a ¿hub step¿ is most likely attributed to manufacturing failure.There was an indication that the event is related to a potential manufacturing issue; therefore, a device history record review will be performed.The resistance within the hub would have caused the implant coils to become damaged, resulting in the reported ¿difficulty placement/positioning¿.Neither of the returned axium prime coils were found broken, although both devices were found stretched or damaged.It is likely the stretching and damaged occurred due to advancing/retracting the coil within the echelon-10 against the reported resistance.The axium prime devices are compatible for use with the echelon-10 micro catheter.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.